



Virtual Event: Tuesday 04 August, 2020

1100am - 1335pm UTC +10

Agenda

11:00 to 11:05 (UTC +10:00) 5 minutes

Welcome



Siena Perry Communications Manager APNIC

11:05 to 11:30 (UTC +10:00) 25 minutes

Trust

What is the technology that lies behind that padlock icon on my browser's navigation bar? This presentation will look at the framework of trust in today's Internet and explores the weaknesses in this system and what we are (and are not) doing about it.

Speaker



Geoff Huston Chief Scientist APNIC

11:30 to 12:10 (UTC +10:00) 40 minutes

Technical Session 1



Moderator
Dave Mill
Network Consultant at Searchlight Ltd
NZNOG

Topics & Speakers

3yrs of RPKI in AU and NZ

There are 2 parts of this presentation. 1 is showing the progress both AU and NZ have made in last 3 years from almost no ROAs to a significant number of ROAs. Second part of the presentation focuses on the Route Origin Validation as some ISPs in AU announced that they actively drop invalids and many other ISPs drop routes without any valid route objects. So the test shows if this is actually happening.



Aftab Siddiqui ISOC, Technical Engagement Manager

Adversary Pattern Analysis – A Journey with APNIC Honeypot

Mr. Donald Rumsfeld, former Defence Secretary of USA, stated in his book "Known and Unknown: A Memoir" that "There are known knowns, things we know that we know; and there are known unknowns, things that we know we don't know. But there are also unknown unknowns, things we do not know we don't know." And to know that unknowns of the unknown, my journey with APNIC honeynet project started and I am going to share my experiences here in this talk.



A. S. M. Shamim Reza Deputy Manager **Link3 Technology**

12:10 to 12:20

12:20 to 13:00 (UTC +10:00) 40 minutes **Break**

Technical Session 2

Moderator



Washif Ahmed
Peering Engineer
Internet Association of Australia

Topics & Speakers

ConQuest: Queue Analysis in the Data Plane

This talk is based CoNEXT'19 and the APNIC blog written earlier this year. Short-lived surges in traffic can cause periods of high queue utilization, leading to packet loss and delay. To diagnose and alleviate performance problems, networks need support for real-time, fine-grained queue measurement. We present ConQuest, a compact data structure running on high-speed programmable switches that identifies the flows making a significant contribution to the queue, allowing the switch to mark, drop, or reroute these flows in real time. Furthermore, we show how to measure queues in legacy devices through link tapping and an off-path switch running ConQuest. ConQuest has been deployed in carrier and campus networks to analyze real-world queuing dynamics.



Xiaoqi Chen PhD student **Princeton University**

Hardening Production Linux Infrastructure

With digital transformation and cloud adoption continuing to rise, so do the challenges of hardening production Linux infrastructure and easily accessing the data you need to meet growing compliance requirements. Well discuss some experiences and challenges we've seen with our customers, and how Cmd can offer a new approach.



Scott Holt

13:00 to 13:30 (UTC +10:00) 30 minutes

Panel Discussion: The Rise and Rise of IXP

- Why is there a flood of IXPs in Oceania within certain markets and why do other economies struggle to get one of the ground?
- Why is there so much resistance from incumbents, especially in emerging markets?
- At what point is a Community IXP considered to be commercial?
- Should all IXP offer other overlay services(VXC/Intercap etc)?
- Should Regulators be involved at the community IXP Level?

Moderator



David Phelan Senior Network Analyst / Technical Trainer APNIC

Panelists



Narelle Clarke (Speaker) IAA Chief Executive Officer



Salesh Kumar (Speaker) **Fiji IXP** Senior Network Engineer



Jerome Chuacuco (Speaker) PNG IXP Senior Network Engineer



Tom Paseka (Speaker) Cloudflare

13:30 to 13:35 (UTC +10:00) 5 minutes

Vote of Thanks



Siena Perry Communications Manager **APNIC**

END